MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - CURVED; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - CURVED; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 72201494
Medical Device Problem Codes Break (1069); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the ultra fast-fix broke, quality issues were reported.The procedure was completed using a s+n back up device.There was a delay greater than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed the device was returned in original packaging with the batch number of the complaint on the label.The t1, t2, and suture were returned on the needle.The t1 is behind the dimple.The variable depth straw has been trimmed.A functional evaluation showed the t1 could not be deployed due to its position behind the dimple.The failure to fire have been determined to be related to the reported event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include pushing t1 behind the dimple.Based on this investigation, the need for corrective action is not indicated.

Brand Name
ULTRA FAST-FIX AB ASSEMBLY - CURVED
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19548086
Report Number1219602-2024-01300
Device Sequence Number15132625
Product Code GAT
UDI-Device Identifier03596010597229
UDI-Public03596010597229
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201494
Device Lot Number2110685
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown